MAUDE Adverse Event Report: ENCORE MEDICAL L.P. STAR; REVISION SLIDING CORE STAR ANKLE 12MM

ENCORE MEDICAL L.P. STAR; REVISION SLIDING CORE STAR ANKLE 12MM
Catalog Number 99-0028-12F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to implant broke.
 
Additional Manufacturer Narrative
Complaint has been evaluated and is similar to report number 1644408-2024-02047; similar complaint (b)(4) involved a star ankle revision surgery due to polyethylene component breakage.In both complaints, the breakage occurred in the 6-7 year duration between the previous surgery and the current revision.The physiological conditions over time that led to implant breakage are unknown and therefore cannot be replicated.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.

Brand Name
STAR
Common Device Name
REVISION SLIDING CORE STAR ANKLE 12MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21074524
Report Number1644408-2024-02048
Device Sequence Number6832090
Product Code NTG
UDI-Device Identifier00886385026985
UDI-Public00886385026985
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number99-0028-12F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale